Posted by debbie
on May 23, 2000 at 11:50:03:
In Reply to: Re: My daughter and medications posted by Laurie on April 21, 2000 at 19:00:28:
: : : Hello. My daughter began having seizures at the age of 6. She is now almost 12 and her seizures have changed and become more frequent again. She was on Depakote 125mg. for 5 yrs. and did wonderful until about 8 mo. ago. She began to expirence different side effects for ex. double vision, hearing tones and voices, stomache aches and much more. They have decided it is due to puberty. We have tried Topamax, Zarontin, Phenobarb, Tegretol, and many more. All which have had side effects. She is currently on Tegretol and a small dose of Pheno barb. Her seizures are small but frequent and after trying to increase them it caused toxcity. does any one have any suggestions on maybe new meds or combinations of meds to try she is really struggling in school with work and peers. Kids can be so cruel to a child is "different" Thanks for any help you may have!!
: : Dilantin works well for many people. I'm not sure Lamictal is approved for 12 year olds but that is another one to keep in mind at some point. Side effects are supposedly relatively minor with Lamictal.
: :: Lamictal has worked really well for my 7-year-old daughter -- no side effects and relatively good seizure control. Other drugs like Tegretol, Depakote, Frisium, Pheonobarb et al increased aggressiveness and tantrums. The Ketogenic Diet has also made a difference, as much as any drug.
Just to let you know, I tried the birth control for my daughter at age 12 and she went into status epileptucus. When taken to the emergency room, they said the birth control pills interfere with AED. So be careful. I know how frustrating all this is, my daughter had her first seizure when she was eight. I have read several articles on catamenial epilepsy, which relates to seizures during ovulation. Good luck to all, and the important thing to remember there are a lot of us out there and to reach out.